Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 113, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 6, 2005, 5:52 PM CDT for Hitchcock County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 5:52 PM CDT (22:52 UTC)
- Expired
- Jun 6, 2005, 6:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 101 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:00 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 062251 SVRGLD NEC087-062345- /O.NEW.KGLD.SV.W.0113.050606T2252Z-050606T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 552 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA * UNTIL 645 PM CDT * AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTH OF TRENTON...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TRENTON AROUND 615 PM CDT... CULBERTSON AROUND 630 PM CDT... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4000 10123 4000 10096 4025 10078 4035 10105 $$ BULLER
4 follow-up statements
000 WWUS53 KGLD 062310 RRA SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 509 PM MDT MON JUN 6 2005 NEC087-062345- /O.CON.KGLD.SV.W.0113.000000T0000Z-050606T2345Z/ HITCHCOCK NE- 609 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR HITCHCOCK COUNTY... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF TRENTON...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CULBERTSON AROUND 625 PM CDT... AT 6 PM CDT...PENNY SIZE HAIL WAS REPORTED 8 MILES SOUTH OF TRENTON. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 4000 10108 4000 10081 4025 10075 4034 10103 $$ BULLER
000 WWUS53 KGLD 062325 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 524 PM MDT MON JUN 6 2005 NEC087-062345- /O.CON.KGLD.SV.W.0113.000000T0000Z-050606T2345Z/ HITCHCOCK NE- 624 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR HITCHCOCK COUNTY... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 5 MILES SOUTH OF CULBERTSON...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 4013 10098 4000 10076 4025 10075 4034 10093 $$ BULLER
000 WWUS53 KGLD 062330 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 529 PM MDT MON JUN 6 2005 NEC087-062345- /O.CON.KGLD.SV.W.0113.000000T0000Z-050606T2345Z/ HITCHCOCK NE- 629 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR HITCHCOCK COUNTY... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF CULBERTSON...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CULBERTSON AROUND 640 PM CDT... THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. AT 610 PM CDT...DIME SIZE HAIL WAS REPORTED 6 MILES SOUTHEAST OF TRENTON. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 4013 10098 4000 10076 4025 10075 4034 10093 $$ BULLER
000 WWUS53 KGLD 062344 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 543 PM MDT MON JUN 6 2005 NEC087-062353- /O.EXP.KGLD.SV.W.0113.000000T0000Z-050606T2345Z/ HITCHCOCK NE- 643 PM CDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HITCHCOCK COUNTY EXPIRES AT 645 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND HAS LEFT THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 4013 10098 4000 10076 4025 10075 4034 10093 $$ BULLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:41 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 6, 3:41 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
241 PM MDT MON JUN 6 2005
.DISCUSSION...
A FEW CELLS ARE DEVELOPING ALONG THE DRYLINE NEAR THE EASTERN
COLORADO BORDER THIS AFTERNOON. EAST OF THE DRYLINE DEWPOINTS ARE
IN THE UPPER 50S TO LOWER 60S. THE LOW CENTER AT THE SURFACE AND
850MB IS OVER WYOMING WITH A LEE TROUGH EXTENDING FROM MONTANA TO
NEW MEXICO. AN UPPER RIDGE IS OVER THE WESTERN PLAINS WITH AN
UPPER LOW OVER THE WEST COAST AND A TROUGH EXTENDING INTO THE
SOUTHWEST U.S.
MODELS ARE IN FAIR AGREEMENT THROUGH THE FORECAST PERIOD...BUT
SEEM TO BE UNDERDOING THE POSSIBILITY OF PRECIPITATION ALONG AND
EAST OF THE DRYLINE AND NEAR THE FRONTAL BOUNDARY THAT MOVES
SOUTH AS A COLD FRONT AND THEN BACK NORTH AS A WARM FRONT MID
WEEK ACROSS THE TRI-STATE REGION DURING THE FIRST HALF OF THIS
WEEK. HAVE GONE NEAR OR SLIGHTLY ABOVE GUIDANCE VALUES DURING THE
WORK WEEK AS A RESULT.
SOUTHWEST FLOW ALOFT WILL PERSIST THROUGH MUCH OF THE FORECAST
PERIOD. A WEAK SHORT WAVE TROUGH CLIPS THE REGION THIS AFTERNOON
WITH ANOTHER WAVE DUE THROUGH TUESDAY AFTERNOON AND EVENING AS THE
UPPER LOW MOVES THROUGH THE NORTHERN INTERMOUNTAIN WEST AND INTO
THE NORTHERN AND CENTRAL ROCKIES. THE SURFACE LOW MOVES OUT OF
WYOMING AND ACROSS THE PLAINS TONIGHT AND TUESDAY WITH A COLD
FRONT MOVING ACROSS THE TRI-STATE REGION BETWEEN MIDNIGHT TUESDAY
NIGHT AND MID MORNING ON WEDNESDAY. AS ADDITIONAL SHORT WAVES
MOVE THROUGH THE UPPER SOUTHWEST FLOW THROUGH THE LATTER HALF OF
THE WEEK...THE FRONT PULLS NORTH AGAIN AS A WARM FRONT ON
WEDNESDAY AFTERNOON AND EVENING BEFORE RETURNING AS ANOTHER COLD
FRONT DURING THE DAY ON THRUSDAY. THIS TRANSIENT FRONTAL BOUNDARY
SHOULD ACT AS THE MAIN FOCUS OF CONVERGENCE AND THUNDERSTORM
DEVELOPMENT EACH EVENING AS THE UPPER ENERGY MOVES ACROSS THE
REGION. HAVE KEPT A MENTION OF THUNDERSTORMS IN EACH DAY THROUGH
THIS WEEK BEFORE SURFACE HIGH PRESSURE MOVES IN DURING THE WEEKEND
AND AN UPPER SHORT WAVE RIDGE IS IN PLACE INTO THE BEGINNING OF
NEXT WEEK.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
.KS...TORNADO WATCH FROM 2 PM MONDAY UNTIL 10 PM MONDAY FOR KSZ001...
KSZ002...KSZ003...KSZ004...KSZ013...KSZ014...KSZ015...
KSZ016...KSZ027...KSZ028...KSZ029.
.NE...TORNADO WATCH FROM 2 PM MONDAY UNTIL 10 PM MONDAY FOR NEZ079...
NEZ080...NEZ081.
.CO...TORNADO WATCH FROM 2 PM MONDAY UNTIL 10 PM MONDAY FOR COZ090.
&&
LOCKHARTHazardous weather outlook, Jun 6, 11:25 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1025 AM MDT MON JUN 6 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1025 AM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. AFTERNOON TEMPERATURES WILL RISE INTO THE 90S...AND COMBINED WITH SURFACE DEW POINTS IN THE 50S THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. A DIFFUSE DRY LINE WILL SET UP NEAR THE KANSAS AND COLORADO STATE LINE AND MAY SERVE TO INITIATE THUNDERSTORMS...BUT A STORM COULD POP UP ALMOST ANYWHERE EAST OF THE DRY LINE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...DAMAGING WINDS AND HAIL WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS. WIND SHEAR WILL BE MARGINAL FOR SUPERCELLS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT WITH ANY STRONGER STORM WHICH MAY DEVELOP. THERE WILL BE A CHANCE FOR LATE EVENING AND OVERNIGHT THUNDERSTORMS IN THE NORTHEAST PART OF THE TRI STATE AREA...NORTH OF HIGHWAY 24 AND EAST OF HIGHWAY 25. A STRONG LOW LEVEL JET WILL DEVELOP TONIGHT RESULTING IN A CHANCE FOR ELEVATED THUNDERSTORMS. THE PRIMARY HAZARD FROM ANY OF THESE STORMS WILL BE DAMAGING HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING. MWM/JDK
In the hours before
Special weather statement, Jun 6, 3:04 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 204 PM MDT MON JUN 6 2005 COZ090-KSZ001>004-013>016-027>029-NEZ079>081-070400- CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-HITCHCOCK-LOGAN-NORTON-RAWLINS- RED WILLOW-SHERIDAN-SHERMAN-THOMAS-WALLACE-YUMA- 204 PM MDT (304 PM CDT) MON JUN 6 2005 ...A TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF THE TRI- STATE AREA... THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 420 FOR PARTS OF SOUTHWEST NEBRASKA...NORTHWEST KANSAS...AND EXTREME NORTHEAST COLORADO UNTIL 1000 PM MDT (1100 PM CDT). THE FOLLOWING COUNTIES WILL BE INCLUDED IN THE WATCH. IN KANSAS...CHEYENNE...DECATUR...GOVE...GRAHAM...LOGAN...NORTON... RAWLINS...SHERIDAN...SHERMAN...THOMAS...AND WALLACE. IN NEBRASKA...DUNDY...HITCHCOCK...AND RED WILLOW. IN COLORADO...YUMA. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOS AND SEVERE THUNDERSTORMS TO DEVELOP. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JOHNSON
Local storm report, Jun 6, 5:03 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
403 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 5 SE EDSON 39.28N 101.47W
06/06/2005 0.75 INCH SHERMAN KS TRAINED SPOTTER
&&
JOHNSONLocal storm report, Jun 6, 5:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
418 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 7 NE EDSON 39.40N 101.45W
06/06/2005 1.00 INCH SHERMAN KS PUBLIC
&&
JOHNSONLocal storm report, Jun 6, 5:31 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
431 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 6 E MCDONALD 39.79N 101.26W
06/06/2005 0.88 INCH RAWLINS KS NWS EMPLOYEE
&&
JOHNSONLocal storm report, Jun 6, 5:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
447 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 12 NW COLBY 39.51N 101.21W
06/06/2005 1.00 INCH THOMAS KS PUBLIC
&&
JOHNSONNearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.